MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-3128-55B
Medical Device Problem Codes High impedance (1291); Nonstandard Device (1420); Unexpected Therapeutic Results (1631)
Health Effect - Clinical Code Shaking/Tremors (2515)
Date of Event 06/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section b3: approximated based on the date the manufacturer became aware of the event.
 
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced an inadequate therapeutic response and recurrence of pre-existing tremors.Functional testing revealed high impedances.Attempts to reprogram around the high impedances were attempted however were unsuccessful.During the subsequent procedure, the lead extension was found to be bent and was replaced with another lead extension of the same model.Device analysis was not performed, as the component was discarded by the facility.The patient recovered well postoperatively and is currently achieving adequate tremor control.
 
Additional Manufacturer Narrative
With all the available information (in the absence of product return), boston scientific has concluded that inadequate stimulation, lead extension damage and high impedances are known inherent risks of using the device as documented in the instructions for use (ifu).A review of the manufacturing documentation for the devices revealed that no anomalies or deviations related to the event occurred during manufacturing.The lead extension was discarded by the facility, and as such, physical analysis has not been conducted in our laboratory.A product labeling review identified that the device was used per the ifu product label.Additionally, labeling states failure or malfunction of any part of the device including open circuits, lead extension breakage, loss of adequate stimulation are noted within the ifu and are known inherent risks with the use of deep brain stimulation (dbs).The lead extension was discarded by the medical facility and not returned.As such, physical analysis has not been conducted in our laboratory.However, based on objective evidence from the field and the labeling review, engineers have concluded that inadequate stimulation, lead extension damage and high impedances are known risks of implanting a lead extension as part of a system to deliver dbs.Section b3: approximated based on the date the manufacturer became aware of the event.
 
Event or Problem Description

Brand Name
VERCISE
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key24610484
Report Number2124215-2026-14433
Device Sequence Number9841834
Product Code MHY
UDI-Device Identifier00191506023577
UDI-Public(01)00191506023577(17)250430(10)5001023
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2025
Device Model NumberDB-3128-55B
Device Catalogue NumberDB-3128-55B
Device Lot Number5001023
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Supplement Date Received by Manufacturer04/01/2026
Initial Report FDA Received Date03/16/2026
Supplement Report FDA Received Date04/22/2026
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient RaceWhite